Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 26, NWS La Crosse, WI

May 22, 2011Allamakee County, Clayton County, Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 22, 2011, 4:19 PM CDT for Allamakee County, Clayton County, Fayette County, Iowa. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 4:19 PM CDT (21:19 UTC)
Expired
May 22, 2011, 5:15 PM CDT
In force
56 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA

The radar

The La Crosse radar (KARX), 82 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 4:42 PM CDTFUNNEL CLOUDWadena, IA
May 22, 4:53 PM CDTHAIL 1.753 Ese Brainard, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:07 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WUUS53 KARX 222119
SVRARX
IAC005-043-065-222215-
/O.NEW.KARX.SV.W.0026.110522T2119Z-110522T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
419 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  NORTHERN CLAYTON COUNTY IN NORTHEAST IOWA...
  NORTHEASTERN FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 515 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM WAUKON TO
  ELGIN...MOVING NORTHEAST AT 30 MPH. THESE STORMS CAN PRODUCE
  QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MONONA AROUND 435 PM...
  FARMERSBURG AROUND 445 PM...
  HARPERS FERRY AROUND 455 PM...
  MARQUETTE AROUND 505 PM...
  MCGREGOR AROUND 510 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS.

&&

LAT...LON 4279 9184 4308 9166 4309 9160 4317 9160
      4323 9157 4336 9121 4333 9113 4331 9111
      4317 9113 4313 9118 4304 9118 4299 9116
      4293 9116
TIME...MOT...LOC 2119Z 247DEG 24KT 4323 9138 4287 9162
WIND...HAIL 60MPH 1.00IN

$$

BAUMGARDT
4 follow-up statements
255 
WWUS53 KARX 222132
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
432 PM CDT SUN MAY 22 2011

IAC005-043-065-222215-
/O.CON.KARX.SV.W.0026.000000T0000Z-110522T2215Z/
FAYETTE IA-ALLAMAKEE IA-CLAYTON IA-
432 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CLAYTON...SOUTHERN ALLAMAKEE AND NORTHEASTERN FAYETTE COUNTIES UNTIL
515 PM CDT...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM HARPERS FERRY
TO ELKADER...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE QUARTER 
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...
ROTATION WAS NOTED ON RADAR NEAR MONONA IOWA SO WIND DAMAGE COULD 
OCCUR NEAR THE ALLAMAKEE AND CLAYTON COUNTY LINE.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MCGREGOR AND MARQUETTE AROUND 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4279 9184 4308 9166 4309 9160 4317 9160
      4323 9157 4336 9121 4333 9113 4331 9111
      4317 9113 4313 9118 4304 9118 4299 9116
      4293 9116
TIME...MOT...LOC 2131Z 255DEG 39KT 4326 9119 4290 9143
WIND...HAIL 60MPH 1.00IN

$$

SHEA
195 
WWUS53 KARX 222139
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT SUN MAY 22 2011

IAC065-222148-
/O.CAN.KARX.SV.W.0026.000000T0000Z-110522T2215Z/
FAYETTE IA-
439 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
COUNTY. THE THREAT OF SEVERE WEATHER HAS ENDED.

LAT...LON 4284 9161 4311 9153 4323 9143 4336 9121
      4333 9113 4330 9111 4318 9113 4313 9118
      4305 9118 4299 9116 4293 9116
TIME...MOT...LOC 2138Z 255DEG 39KT 4328 9109 4292 9133

$$

IAC005-043-222215-
/O.CON.KARX.SV.W.0026.000000T0000Z-110522T2215Z/
ALLAMAKEE IA-CLAYTON IA-
439 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CLAYTON AND SOUTHEASTERN ALLAMAKEE COUNTIES UNTIL 515 PM CDT...

AT 433 PM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR 
LANSING TO NEAR MONONA. THE HIGHEST RISK OF WIND DAMAGE COULD BE 
ACROSS SOUTHERN ALLAMAKEE COUNTY WHILE LARGE HAIL IS POSSIBLE ACROSS 
NORTHERN CLAYTON COUNTY.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MCGREGOR AND MARQUETTE AROUND 445 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4284 9161 4311 9153 4323 9143 4336 9121
      4333 9113 4330 9111 4318 9113 4313 9118
      4305 9118 4299 9116 4293 9116
TIME...MOT...LOC 2138Z 255DEG 39KT 4328 9109 4292 9133
WIND...HAIL 60MPH 1.00IN

$$

SHEA
212 
WWUS53 KARX 222200
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
500 PM CDT SUN MAY 22 2011

IAC005-043-222215-
/O.CON.KARX.SV.W.0026.000000T0000Z-110522T2215Z/
ALLAMAKEE IA-CLAYTON IA-
500 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CLAYTON AND SOUTHEASTERN ALLAMAKEE COUNTIES UNTIL 515 PM CDT...

AT 456 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM HARPERS FERRY 
TO PRAIRIE DU CHIEN TO ELKADER...MOVING NORTHEAST AT 25 MPH. THESE 
STORMS CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 
60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ELKADER AROUND 505 PM...
  PRAIRIE DU CHIEN AROUND 510 PM...
  SENECA AROUND 515 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4284 9161 4301 9141 4318 9129 4335 9121
      4333 9113 4330 9111 4318 9113 4313 9118
      4305 9118 4299 9116 4293 9116
TIME...MOT...LOC 2159Z 244DEG 21KT 4327 9099 4307 9112
          4288 9135
WIND...HAIL 60MPH 1.00IN

$$

SHEA
502 
WWUS53 KARX 222213
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT SUN MAY 22 2011

IAC005-043-222222-
/O.EXP.KARX.SV.W.0026.000000T0000Z-110522T2215Z/
ALLAMAKEE IA-CLAYTON IA-
513 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAYTON AND
SOUTHEASTERN ALLAMAKEE COUNTIES WILL EXPIRE AT 515 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED SOMEWHAT 
AND IS ALSO MOVING INTO SOUTHWEST WISCONSIN. HEAVY RAIN AND GUSTY 
WINDS ARE STILL POSSIBLE BUT THE WARNING WILL BE ALLOWED TO EXPIRE 
AT 515 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 4284 9161 4301 9141 4318 9129 4335 9121
      4333 9113 4330 9111 4318 9113 4313 9118
      4305 9118 4299 9116 4293 9116
TIME...MOT...LOC 2212Z 244DEG 21KT 4330 9090 4310 9103
          4291 9126

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:07 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 22, 3:07 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CDT SUN MAY 22 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MAIN FORECAST CONCERN IS ON LINGERING SEVERE WEATHER THIS EVENING...
THEN ATTENTION TURNS TO PERIODIC PRECIPITATION CHANCES THROUGH THE
PERIOD.

18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE NEAR THE NORTH
DAKOTA/SOUTH DAKOTA/MINNESOTA BORDER...WITH A WARM FRONT EXTENDING
EASTWARD INTO CENTRAL WISCONSIN. MOISTURE SURGING NORTHWARD HAS
ADVECTED LOWER 60S DEW POINTS INTO THE FORECAST AREA. 17Z LAPS
SHOWING 2000-2500 J/KG SURFACE BASED CAPE ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN LOWERING TO AROUND 1000 J/KG ACROSS CENTRAL
WISCONSIN. RADAR MOSAIC SHOWING ONE BAND OF THUNDERSTORMS MOVING
THROUGH central WISCONSIN...WITH ANOTHER BAND OVER SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

22.12Z MODELS OFFER SIMILAR SOLUTIONS THROUGH THE PERIOD. 500MB
CLOSED LOW LIFTS INTO WESTERN LOWER MICHIGAN BY 12Z MONDAY AND THEN
BECOMES AN OPEN WAVE BY AFTERNOON AS IT SHIFTS INTO ONTARIO ON
TUESDAY.

IN THE NEAR TERM...SEVERE WEATHER THREAT WILL CONTINUE INTO THE EARLY
EVENING HOURS. 22.15Z HRRR HANDLING CURRENT CONVECTION QUITE WELL.
THIS SHOWS SECOND CONVECTIVE LINE OVER THE FAR EASTERN AREAS OF THE
FORECAST AREA AT 00Z AND THEN THROUGH THE AREA BY 03Z. THUS HAVE
ADDED HIGHER END PROBABILITIES ACROSS THE FAR EAST EARLY THIS
EVENING. MAIN WIND SHIFT DOESN/T ARRIVE UNTIL LATER THIS EVENING
AND THUS CONTINUED LOWER END PROBABILITIES THROUGH THE OVERNIGHT
HOURS.

ON MONDAY...UPPER LOW SHIFTS EASTWARD WITH WRAP AROUND MOISTURE
SWINGING ACROSS THE AREA. 1000MB-850MB LAPSE RATES APPROACH 8C PER
KILOMETER WITH MOST UNSTABLE CAPES OF BETWEEN 500 J/KG AND 1000
J/KG. THUS WOULD EXPECT SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS.

SHORTWAVE RIDGING THEN BUILDS IN FOR MONDAY NIGHT AND TUESDAY FOR
QUIET WEATHER...BUT COOL TEMPERATURES BACK BELOW SEASONAL NORMALS.
BY TUESDAY NIGHT AND WEDNESDAY...NEXT SHORTWAVE TROUGH TRANSLATES
ACROSS THE CENTRAL/SOUTHERN PLAINS. MOISTURE TRANSPORT INCREASES
AHEAD OF THE SYSTEM NOSING INTO THE FORECAST AREA LATE TUESDAY NIGHT.
BOTH NAM AND GFS INDICATING PRECIPITATION PUSHING INTO NORTHEAST IOWA
AND SOUTHWEST WISCONSIN AFTER MIDNIGHT AND THEN MAINLY TO THE SOUTH
OF INTERSTATE 90 FOR WEDNESDAY. WENT WITH THE HIGHER END
PROBABILITIES WEDNESDAY ACROSS THE FAR SOUTH.

SYSTEM LOOKS TO PULL EAST OF THE AREA BEGINNING WEDNESDAY NIGHT AND
DID ADD SOME TINING TO THIS PERIOD WITH THE HIGHER PROBABILITIES
DURING THE EVENING HOURS.

AS FOR TEMPERATURES...THEY LOOK TO DROP BACK BELOW NORMAL FOR
TUESDAY AND WEDNESDAY WITH CLOUDS AND COLD ADVECTION EXPECTED.
EXPECT HIGHS ONLY IN THE 60S WITH OVERNIGHT LOWS IN THE 40S AND 50S.

.LONG TERM...THURSDAY THROUGH SUNDAY

DUE TO ONGOING SEVERE WEATHER IN THE SHORT TERM DID NOT
SPEND A LOT OF TIME WITH THE DETAILS IN THIS TIME FRAME. SURFACE
HIGH PRESSURE BUILDS ACROSS THE FORECAST AREA ON THURSDAY AND
THURSDAY NIGHT WITH QUIET...BUT COOL WEATHER IN STORE FOR THE AREA.
SOME MODEL DIFFERENCES FOR FRIDAY AS NEXT SHORTWAVE TROUGH TRACKS
ACROSS THE NORTHERN PLAINS. 22.12Z GFS THE FASTEST SOLUTION IN
BRING PRECIPITATION INTO THE REA...WHILE ECMWF REMAINS DRY MOST OF
THE DAY. WENT WITH THE MODEL CONSENSUS WHICH WOULD BRING LOWER END
PROBABILITIES INTO THE NORTH FRIDAY AND ACROSS THE AREA FRIDAY
NIGHT. STILL QUITE A BIT OF MODEL DIFFERENCES FOR THE WEEKEND AND
THUS WENT WITH THE MODEL CONSENSUS.

&&

.AVIATION...

LINE OF SEVERE STORMS WILL BE EXITING THE KRST TAF SITE IN THE NEXT
2 HOURS AFTER WHICH VFR CEILINGS WILL PREVAIL UNTIL LATER TONIGHT.
AT KLSE THIS LINE WILL AFFECT THE TAF SITE BETWEEN 21Z-23Z. EXPECT
THE POSSIBILITY OF LARGE HAIL WITH THESE STORMS...ALONG WITH IFR
VISIBILITIES AND MVFR CEILINGS. BY LATE TONIGHT...MOISTURE WRAPS
AROUND LOW THAT WILL BE LOCATED OVER UPPER MICHIGAN. THIS WILL SWEEP
SOME MVFR CEILINGS INTO THE AREA AFTER 10Z TONIGHT AND CONTINUING TO
18Z MONDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM... RABERDING
AVIATION.......... BAUMGARDT/JLR
Hazardous weather outlook, May 22, 12:47 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1247 PM CDT SUN MAY 22 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-231100-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
1247 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WAS LOCATED NEAR INTERSTATE 35 EARLY THIS AFTERNOON
WITH UNSTABLE AIR OUT AHEAD OF IT OVER SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT
FRONT THIS AFTERNOON...AND SHIFT EAST INTO WISCONSIN BY LATER
AFTERNOON...ENDING THE THREAT.

WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY...
ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON IN
THE 1 TO 4 PM WINDOW.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-041>044-053>055-061-231100-
ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
1247 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE ATMOSPHERE WAS DESTABILIZING RAPIDLY EARLY THIS AFTERNOON AS
MORE HUMID AIR MOVED INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE MISSISSIPPI RIVER EARLY THIS AFTERNOON AND PRESS
EAST. THESE STORMS WILL AFFECT WISCONSIN THROUGH ABOUT 3 PM. A COLD
FRONT WAS LOCATED FURTHER WEST IN MINNESOTA AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THAT FRONT...AND MOVE INTO WISCONSIN LATER
THIS AFTERNOON AND EARLY EVENING...PROVIDING A SECOND ROUND OF
STORMS. THE THREAT OF THUNDERSTORMS WILL END BY EARLY EVENING AS THE
STORMS PUSH INTO EASTERN WISCONSIN.

WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY...
ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS
AFTERNOON AND VERY EARLY EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BAUMGARDT

In the hours before

Local storm report, May 22, 3:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
339 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             FRIENDSHIP              43.97N 89.82W
05/22/2011  E1.25 INCH       ADAMS              WI   PUBLIC

            CRACKED WINDSHIELDS OF AUTOS

&&

ZTAYLOR
Local storm report, May 22, 3:42 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
342 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     3 N GRANGER             43.54N 92.10W
05/22/2011                   FILLMORE           MN   PUBLIC

            BARN DAMAGED 3 MILES NORTH OF GRANGER

&&

ZTAYLOR
Local storm report, May 22, 3:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
353 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TORNADO          N HARMONY               43.56N 92.01W
05/22/2011                   FILLMORE           MN   PUBLIC

            DAMAGE TO SILOS...ROOFS. 1/2 N OF HARMONY

&&

ZTAYLOR
Special weather statement, May 22, 4:05 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
405 PM CDT SUN MAY 22 2011

IAZ029-222130-
FAYETTE-
405 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM IN NORTHEAST FAYETTE COUNTY...

AT 357 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BRAINARD IN NORTHEAST FAYETTE COUNTY...MOVING NORTHEAST AT 35 MPH.
THIS STORM HAD A TORNADO WARNING UNTIL 4 PM...WHICH WAS ALLOWED TO
EXPIRE BECAUSE THE STORM WEAKENED. NO TORNADO WAS CONFIRMED WITH
THIS STORM YET IN FAYETTE COUNTY.

THE STORM CONTINUES TO BE MONITORED FOR A POSSIBLE WARNING IN
ALLAMAKEE AND CLAYTON COUNTIES...AND IS PRODUCING FREQUENT LIGHTNING
AND BRIEF HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

BAUMGARDT
Local storm report, May 22, 4:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
417 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             ELGIN                   42.96N 91.63W
05/22/2011  E1.50 INCH       FAYETTE            IA   PUBLIC

&&

ZTAYLOR
Local storm report, May 22, 4:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
418 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     HOKAH                   43.76N 91.35W
05/22/2011  E60 MPH          HOUSTON            MN   AMATEUR RADIO

&&

ZTAYLOR

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:03 PM CDTSevere Thunderstorm WarningARXFloyd, Howard, Mitchell57 min
May 22, 2:43 PM CDTTornado WarningARXHoward62 min
May 22, 3:22 PM CDTTornado WarningARXFayette38 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.